MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; SYRINGE, PISTON

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; SYRINGE, PISTON
Catalog Number 305060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 18x1-1/2 blunt fil had a needle defect.We have received a quality complaint on product sold to our customer.Please contact the customer and cc xxx and xxx on any future communication.Injuries or adverse event: no, item: 305060, quantity affected: 1 cs, serial/lot number: (b)(6), po: (b)(4), are any samples available for return? yes.Reported issue: hey (b)(6), can you report this item ref - 305060 3 ml syringe ll blunt tip 18ga 1 lot#: 5317756, needle base broke during med draw.Customer disposition request: replacement.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported that the needle base fractured during medication withdrawal.To support the investigation, one sample with an opened blister package was received by the quality team for evaluation.A visual inspection was performed.The lower portion of the needle hub remained assembled to a 3ml syringe, while the upper portion of the needle assembly was retained within the plastic shield.The fracture surface appeared irregular, which is consistent with damage potentially induced by excessive force.No additional defects or abnormalities were observed.A device history record (dhr) review was completed for material number 305060, lot 5317756.The review confirmed that all required visual inspections were performed in accordance with established requirements, and no quality notifications were identified related to the reported condition.The lot was inspected and accepted per the inspection control plan and subsequently released for shipment.In addition, device history records were reviewed for each needle lot used in the manufacture of the final lot.No evidence of this type of defect was documented throughout production of these lots.To date, no other similar complaints have been reported for lot 5317756.Based on the investigation, including evaluation of the returned sample, the customer reported condition is confirmed.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24916208
Report Number1213809-2026-00208
Device Sequence Number9111876
Product Code FMF
UDI-Device Identifier00382903050604
UDI-Public(01)00382903050604
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305060
Device Lot Number5317756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown